What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 16, 11:54 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 16, 11:54 AM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1254 PM CDT Mon Jun 16 2025
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1157 AM CDT MON JUN 16 2025
The short-term will remain on the disturbed side of things, as
plenty of Gulf moisture keeps flowing into the region. Scattered
thunderstorms are beginning to fire, and remain through the peak
heating hours of the evening. By tomorrow, a weak trough will be
dropping down along the Mississippi River, slowly sliding east
into the evening hours. This trough ejection will coincide with
peak heating, allowing for more widespread thunderstorm chances
into the evening hours. However, just like today, the activity
should begin to diminish once the sun goes down.
Nothing has really changed in the temperatures department as well,
with afternoon highs continuing to range in the upper-80s and
low-90s, and overnight lows staying in the low-70s
/44/
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1157 AM CDT MON JUN 16 2025
The forecast will remain copy/paste through the middle of the
workweek, with diurnally driven thunderstorms likely into the
weekend. The pattern will begin to change closer to Friday, when
another trough begins to move through the Midwest. As this trough
gets closer to the East Coast, an elevated boundary will begin to
sink through the region. While no temperature chances are expected
with this boundary, it should be strong enough to put a cap on the
thunderstorms chances. Instead, the rain chances will get pushed
south, with most of the convection chances remaining below the
I-20 corridor.
Unfortunately, high pressure will begin to build in over the East
Coast by Saturday, with afternoon high temperatures beginning to
climb. By this time next week, we could be looking at highs area-
wide in the low to mid-90s.
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT MON JUN 16 2025
Thunderstorms are developing across the region, with all terminals
carrying TSRA in PROB30 groups through 17/03z. Once the thunder
activity subsides, MVFR CIGS should settle in across the area,
with all terminals carrying MVFR conditions through 17/16z. From
there, skies should mix out into VFR, with additional
thunderstorms expected into the next TAF period.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
/44/
&&
.FIRE WEATHER...
A disturbed pattern will remain across the area, with showers and
thunderstorms remaining in the forecast through Friday. Given the
moist airmass overhead, MinRH values will remain over 50% during
this timeframe as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 89 70 87 69 / 50 40 80 30
Anniston 89 72 87 72 / 50 40 80 30
Birmingham 89 72 86 72 / 50 40 80 20
Tuscaloosa 89 72 87 73 / 50 40 80 10
Calera 88 72 86 73 / 50 30 80 20
Auburn 88 72 86 72 / 50 20 70 20
Montgomery 91 72 90 73 / 60 20 80 20
Troy 91 72 89 71 / 60 20 80 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM.../44/
LONG TERM..../44/
AVIATION.../44/
Hazardous weather outlook, Jun 16, 1:38 AM CST, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
238 AM CDT Mon Jun 16 2025
ALZ011>015-017>050-171045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
238 AM CDT Mon Jun 16 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jun 16, 2:37 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
337 PM CDT Mon Jun 16 2025
ALZ030>033-039-162115-
Greene AL-Hale AL-Sumter AL-Marengo AL-Perry AL-
337 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MARENGO...
SOUTHWESTERN PERRY...GREENE...SOUTHWESTERN HALE AND CENTRAL SUMTER
COUNTIES THROUGH 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Gainesville to near
Dayton. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Demopolis, Livingston, Eutaw, Greensboro, Linden, Uniontown,
Forkland, Thomaston, Akron, Boligee, Union, Gainesville, Epes,
Newbern, Faunsdale, Dayton, Vaiden, West Greene, Thornhill, and
Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3304 8806 3304 8804 3305 8804 3307 8801
3252 8725 3248 8730 3248 8742 3239 8742
3220 8766 3274 8831
TIME...MOT...LOC 2037Z 207DEG 20KT 3277 8813 3233 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 16, 2:56 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
356 PM CDT Mon Jun 16 2025
ALZ030-162130-
Sumter AL-
356 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUMTER COUNTY
THROUGH 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Emelle, or 15 miles northwest of Livingston,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Emelle, Panola, Geiger, and Warsaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 8833 3300 8817 3298 8817 3297 8816
3295 8817 3296 8819 3293 8818 3294 8820
3292 8821 3291 8820 3268 8834 3269 8838
TIME...MOT...LOC 2056Z 212DEG 27KT 3273 8839
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
89^GSatterwhiteSpecial weather statement, Jun 16, 3:01 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
401 PM CDT Mon Jun 16 2025
ALZ013-015-162145-
Fayette AL-Walker AL-
401 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT WALKER AND CENTRAL FAYETTE
COUNTIES THROUGH 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nauvoo to near Fayette. Movement was
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Cordova, Carbon Hill, Berry, Parrish, Oakman, Kansas, Nauvoo,
Eldridge, Curry, Bankston, Boley Springs, Smith Lake, Stone Wall,
West Corona, Fayette County Public Lake, Cedrum Area, Holly Grove,
Lupton, and Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 8767 3392 8764 3399 8763 3398 8714
3396 8711 3361 8727 3360 8742 3361 8763
3358 8763 3358 8766 3356 8767 3353 8788
TIME...MOT...LOC 2101Z 243DEG 19KT 3397 8755 3365 8777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 16, 3:12 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
412 PM CDT Mon Jun 16 2025
ALZ022-023-031>034-162145-
Greene AL-Hale AL-Pickens AL-Bibb AL-Perry AL-Tuscaloosa AL-
412 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TUSCALOOSA...
SOUTHEASTERN PICKENS...NORTHWESTERN PERRY...CENTRAL GREENE...HALE AND
SOUTHWESTERN BIBB COUNTIES THROUGH 445 PM CDT...
At 411 PM CDT, broadcast media reported a cluster of strong
thunderstorms along a line extending from near West Greene to near
Greensboro. Movement was north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Broadcast media.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eutaw, Greensboro, Moundville, Akron, Union, Newbern, Walden
Quarters, West Greene, Benevola, Johnston Lake, Wedgeworth,
Greensboro Municipal Airport, Mantua, Allison, Low Gap, Mertz, Jena,
Duffys Bend, Sawyerville, and Knoxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 8805 3299 8727 3252 8758 3287 8811
TIME...MOT...LOC 2111Z 183DEG 23KT 3292 8800 3266 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 16, 3:20 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
420 PM CDT Mon Jun 16 2025
ALZ033-035-040-162200-
Chilton AL-Dallas AL-Perry AL-
420 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHILTON...
NORTHEASTERN PERRY AND CENTRAL DALLAS COUNTIES THROUGH 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potter Station, or 10 miles west of Selma, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Marion, Heiberger, Marion Junction, Potter Station, Skyharbor
Airport, Judson College, Radford, Summerfield, Hazen, Oakmulgee,
Suttle, Sprott, and Ellards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 8736 3283 8733 3284 8692 3227 8712
TIME...MOT...LOC 2120Z 183DEG 23KT 3243 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Jun 16, 3:34 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
434 PM CDT Mon Jun 16 2025
ALZ041-042-162215-
Autauga AL-Lowndes AL-
434 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AUTAUGA AND NORTH
CENTRAL LOWNDES COUNTIES THROUGH 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
White Hall, or 10 miles north of Mosses, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Autaugaville, White Hall, Billingsley, Lowndesboro, Booth, Mulberry,
Vida Junction, Dawson Mill, and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3225 8677 3266 8680 3266 8672 3270 8671
3270 8648 3224 8657
TIME...MOT...LOC 2134Z 183DEG 23KT 3233 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
89^GSatterwhite